Alert archive / Idaho / High Wind Warnings in 2008
High Wind Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Jan 4, 2008, 6:58 PM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 6:58 PM MST (01:58 UTC)
- Expired
- Jan 4, 2008, 9:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 050158 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 658 PM MST FRI JAN 4 2008 A POWERFUL PACIFIC STORM WILL MAKE STEADY PROGRESS TOWARD CENTRAL AND EASTERN IDAHO ON FRIDAY. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS AFTERNOON AND EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT EARLY SATURDAY. IDZ021-050300- /O.UPG.KPIH.WI.Y.0001.000000T0000Z-080105T1500Z/ /O.NEW.KPIH.HW.W.0001.080105T0158Z-080105T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 658 PM MST FRI JAN 4 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. IN THE POCATELLO AREA BETWEEN 700 PM AND 800 PM MST WINDS WILL BE SOUTH AT 30 TO 40 MPH WITH ISOLATED GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ017-050700- /O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 658 PM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS THE EASTERN MAGIC VALLEY ON THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA DURING THE OVERNIGHT HOURS TONIGHT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPIH 050257 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 757 PM MST FRI JAN 4 2008 A POWERFUL PACIFIC STORM WILL MAKE STEADY PROGRESS TOWARD CENTRAL AND EASTERN IDAHO ON FRIDAY. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS AFTERNOON AND EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT EARLY SATURDAY. IDZ021-050400- /O.EXT.KPIH.HW.W.0001.000000T0000Z-080105T0400Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 757 PM MST FRI JAN 4 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. IN THE POCATELLO AREA UNTIL 900 PM MST WINDS WILL BE SOUTH AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ017-050700- /O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 757 PM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS THE EASTERN MAGIC VALLEY ON THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA DURING THE OVERNIGHT HOURS TONIGHT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 050406 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 906 PM MST FRI JAN 4 2008 A POWERFUL PACIFIC STORM CONTINUES TO MAKE STEADY PROGRESS ACROSS SOUTHEAST IDAHO. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT EARLY SATURDAY. IDZ021-051200- /O.EXP.KPIH.HW.W.0001.000000T0000Z-080105T0400Z/ /O.EXB.KPIH.WI.Y.0001.000000T0000Z-080105T1200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 906 PM MST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DECREASE TO 10 TO 20 MPH BY 500 AM MST. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-050700- /O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 906 PM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE ACROSS THE EASTERN MAGIC VALLEY UNTIL MIDNIGHT TONIGHT. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA DURING THE OVERNIGHT HOURS TONIGHT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Jan 4, 2:52 PM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 4, 2:52 PM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 252 PM MST FRI JAN 4 2008 .SHORT TERM...TODAY THROUGH MONDAY. VERY DEEP AND POWERFUL WINTER STORM LOCATED JUST OFF WA/OR COAST CONTINUES TO PUSH E-NE WITH EXTENSIVE MOISTURE SHIELD NOW MOVING INTO ERN IDAHO. STORM IS EASILY THE STRONGEST WE HAVE SEEN THIS SEASON SO FAR WITH A MIN 500MB HEIGHT OF AN ARCTIC-LIKE 5030 METERS. THE DEEP CORE LOW IS GENERATING A VERY STRONG PRESSURE GRADIENT ACROSS CWA RESULTING IN WINDS GUSTING IN EXCESS OF 40 MPH OVER THE SRN HIGHLANDS AND SNAKE PLAIN SOUTHWEST OF BLACKFOOT-TO-ARCO LINE...PROMPTING WIND ADVISORY FOR ZONES 17 AND 21 THRU THIS EVE. LATEST RADAR SHOWS AREA OF LIGHT RAIN IN ERN MAGIC VALLEY AND LIGHT SNOW IN CENTRAL MTNS THAT WILL CONTINUE TO EXPAND THIS AFTN AND EVE AS MORE MOISTURE ARRIVES AND CWA REMAINS IN DIFFLUENT ZONE ALOFT AHEAD OF THE UPPER TROF AXIS. EXPECT RAIN/SNOW MIX TO CONTINUE AS WELL...AS STRONG WARM AIR ADVECTION SPREADS OVER THE REGION...PUSHING SNOW LEVELS ABOVE 6000 FT. 12Z MODELS WERE CONSISTENT IN KEEPING HIGHEST QPFS ACROSS CENTRAL MTNS AND UPPER SNAKE HIGHLANDS TONIGHT AND EARLY SAT...WITH SECONDARY MAX IN CARIBOU/NRN WASATCH MTNS FOR TOMORROW. MADE NO CHANGES TO GOING HIGHLIGHTS...TIMING AND SNOW FALL TOTALS STILL LOOKING GOOD. ONLY PROBLEM AREA IS UPPER SNAKE VALLEY WHERE LOW LEVEL COLD AIRMASS ERODED VERY LITTLE THRU 2PM TODAY...SETTING UP POSSIBILITY OF SPOTTY FREEZING PRECIP EVENT FOR TONIGHT...SO KEPT WINTER WX ADVISORY IN PLACE FOR ZONE 20. COLD FRONT FROM THE PAC STORM SYSTEM WILL PUSH THRU CWA EARLY SAT MORNING...BRINGING IN COLDER AIRMASS AT ALL LEVELS AND CHANGING ALL PRECIP TO SNOW. GIVEN SIZE OF THIS STORM...IT WILL TAKE A WHILE FOR THE ENTIRE UPPER CYCLONIC FLOW AREA TO MOVE ACROSS ERN ID. WITH RESIDUAL MOISTURE BEHIND THE TROF AXIS...CWA WILL SEE PERIODS OF LIGHT SNOW ON SUNDAY AND MONDAY BUT COVERAGE WILL BE SPOTTY AND ACCUMS WILL BE LIGHT. TEMPERATURES WILL STAY COLD THRU THE WEEKEND WITH HIGHS ONLY IN MID 20S ON SUN/MON. WARANAUSKAS && .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. WEAK ENERGY CONTINUES TO SLIDE ACROSS WEAK DIRTY RIDGE MONDAY NIGHT INTO TUESDAY WITH STRONGER TROUGH PUNCHING INTO COAST BY TUESDAY NIGHT. GFS AND ECMWF MAINTAIN PROGRESSIVE FLOW WITH SYSTEM PUSHING ACROSS IDAHO THROUGH WEDNESDAY NIGHT. HAVE MAINTAINED UNSETTLED POPS ACROSS FCST AREA THROUGH THIS TIME WITH A NOD TOWARD CLIMO. MODELS AGREE IN TRYING TO BUILD RIDGE INTO PACNW LATE THURSDAY INTO FRIDAY...AND THUS CONTINUED TREND TOWARD DRYING. IN ALL...MADE ONLY A FEW MINOR CHANGES. DMH && .AVIATION...STRONG PACIFIC SYSTEM CONTINUES TO COMPLICATE PATTERN ACROSS IDAHO THIS AFTERNOON. VERY WINDY CONDITIONS CONTINUE IN PORTIONS OF SNAKE RIVER VALLEY...WITH GUSTS OVER 40KTS KPIH AND WEST. PRECIP BAND PUSHING INTO REGION AS WELL...AND SHOULD SEE CONDITIONS WORSEN TO IFR AT KSUN BY NIGHTFALL WITH SNOW. REST OF TAF SITES SHOULD STAY LARGELY DRY...OUTSIDE OF A STRAY SHOWER...UNTIL FRONT PASSES THROUGH EARLY SAT MORNING. EXPECT SHARP DROP IN TEMPS...WIND SHIFT TO WEST...AND CHANGE FROM RAIN TO SNOW WITH ASSOCIATED DROP IN CEILINGS TO IFR OR MVFR FOR VALLEY SITES AFTER FRONTAL PASSAGE. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 AM MST SATURDAY FOR IDZ021. WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR IDZ020. WINTER STORM WARNING UNTIL MIDNIGHT MST SATURDAY NIGHT FOR IDZ019-023-025. WINTER STORM WARNING UNTIL 6 PM MST SATURDAY FOR IDZ018-031. WIND ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR IDZ017. &&
Hazardous weather outlook, Jan 4, 4:45 AM MST, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 445 AM MST FRI JAN 4 2008 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 445 AM MST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT FOR MUCH OF CENTRAL AND EASTERN IDAHO. CHECK THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. A MOIST PACIFIC STORM WILL BRING RAIN AND SNOW TO THE GEM STATE...ALONG WITH HIGH WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER STORM WARNINGS ARE IN EFFECT THROUGH SATURDAY NIGHT FOR PORTIONS OF CENTRAL AND EASTERN IDAHO. CHECK THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. EACH 12 HOUR PERIOD IN THIS TIME FRAME HAS A THREAT OF MORE SNOW AS LOW PRESSURE REMAINS ANCHORED OVER THE PACIFIC NORTHWEST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Local storm report, Jan 4, 5:01 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
501 PM MST FRI JAN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM BLIZZARD N MACKAY 43.91N 113.61W
01/04/2008 CUSTER ID TRAINED SPOTTER
BLOWING SNOW IN GUSTY WINDS 20-30 MPH. VISIBILITY 1/4 OR
LESS. NEW SNOW AMOUNTS ESTIMATED AT 3 TO 4 INCHES.
&&
PANGELLocal storm report, Jan 4, 6:21 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
621 PM MST FRI JAN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HIGH SUST WINDS CHUBBUCK 42.92N 112.46W
01/04/2008 M65 MPH BANNOCK ID TRAINED SPOTTER
SUSTAINED 42.6 WITH GUST TO 65.5 MPH
&&
PANGELNearby
High Wind Warnings in Idaho, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.